newly diagnosed

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

catsmeow01
New Member


Date Joined Oct 2004
Total Posts : 14
   Posted 11/19/2004 6:12 PM (GMT -7)   
I'm newly diagnosed bipolar.  It's actually a relief.  I have hknown I was for awhile but fought wrough DX with bad docs for yrs.  Anys now I'm ona mix of lamictal, abilify, effexor, and topamax.  Plem is I have shap rise in heart rate upon rising and doing small tasks and much rest frequently during light housework or similar activity.  Will this go away as meds stabilize or is it permanent side effect?  I can barely do anything let alone take care of my 1 and 3 yrs old children.   I'm scared I will push myself too hard and pass out .
 
Amanda

try2bhappy
Regular Member


Date Joined Nov 2004
Total Posts : 163
   Posted 12/11/2004 10:55 AM (GMT -7)   
Amanda,I am bipolar.I was dx 16 years ago. My name is Scott. I am unable to work because of it . I worked as a pilot and aviation mech. I have been on many meds. sometimes it is hard to tell the syptoms from the side effects. Sleep is very important. I never had children.So I can't give advice there.I have been married for6 years. Some of the meds. I have found to stabilize. Right now get adjusted to your meds. House work can wait. Just take care of your kids. I find taking some deep breaths and if i'mlaying orsitting to get up slowly.you may even find that your meds. are not right for you.Don't be afraid to tell your Dr. Some meds just were not right for me . And at different times I needed different meds. it just all depends .Keep me posted you will find this sight very helpful. People can really understand you. they have been there. Scott

snohare
Veteran Member


Date Joined Oct 2004
Total Posts : 2088
   Posted 12/14/2004 8:20 PM (GMT -7)   
I'm not bi-polar, but I've read a lot about meds...I have a long standing (amateur) interest in biochemistry rather than in the actual drugs themselves, and I live in the UK so I don't know the generic (non-trademark) names of your drugs, but with what you're on, I'm not surprised that you can hardly stand on your feet. Frankly, I'm astounded you can work a computer !
First of all your liver must be working overtime to break down all those different compounds; secondly, (correct me if I'm wrong) aren't some of those drugs supposed to do the same things ? If so, they are almost guaranteed to act synergistically; in other words, the side effects of one don't just add to those of another, they multiply them. If you are getting severe headaches, that's a sure sign that you are basically in sore need of a decrease in these meds.
  nono Having said that, if I was in your shoes I wouldn't throw the pills away just yet. That can be a really bad idea. But I'd certainly want to make sure that this is an absolutely necessary, must-have cocktail I was on, rather than a "Oops, i forgot you were on that" or "It's not strong, it won't harm to mix them" happenstance. I'd doubt the word of the prescribing doc; try a second opinion. 
Not to alarm you, but drug-interactions have a very well deserved reputation for causing medical mayhem. Have you tried PubMed to see if any of these meds are not to be taken together ? 
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 1:15 PM (GMT -7)
There are a total of 2,731,736 posts in 300,955 threads.
View Active Threads


Who's Online
This forum has 151128 registered members. Please welcome our newest member, Diane82256.
285 Guest(s), 10 Registered Member(s) are currently online.  Details
Artist Mark, tennisplayer, Mrs. Brady, Girlie, Park12, Hilander64, 5678, bdavis, Myself 09, fransherrell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer